MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number IBALANCE TKA TIBIAL TRAY SIZE 3
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation revealed the returned device's critical mating feature (top surface a that mates with the poly bearing) are within specifications.The damages observed on the surfaces a and b, as well as the sides of the device were most likely caused during the extraction of the implant.
 
Event or Problem Description
It was reported by the sales rep that a revision total knee procedure took place on (b)(6) 2021.The reason for the revision was due to tibial loosening.The following arthrex products were explanted during this surgery ar-5030pslf, lot: 108761213; ar-503-tttd, lot: 108761149; ar-503-bd08, lot: 113601218.Once the devices were explanted, the surgeon performed a metacta hinged total knee procedure.The sales rep reported that they cannot confirm the part and lot numbers of the arthrex product implanted during the revision surgery.The sales rep stated that the procedure was successful without any product malfunctions.The primary procedure took place on (b)(6) 2013.The sales rep reported that it cannot be confirmed the place where the primary procedure was performed.The primary procedure was performed by a different surgeon.The explanted arthrex devices will be returned for evaluation.
 
Additional Manufacturer Narrative

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11398479
Report Number1220246-2021-02667
Device Sequence Number13773823
Product Code JWH
UDI-Device Identifier00888867106710
UDI-Public00888867106710
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K081227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Model NumberIBALANCE TKA TIBIAL TRAY SIZE 3
Device Catalogue NumberAR-503-TTTD
Device Lot Number108761149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BD08,IBAL TKA BEARING IMPL,PS,SZ 3,8MM; AR-503-PSLF, IBAL TKA FEM,PS SZ 5,LFT,CEMENTED; AR-503-BD08,IBAL TKA BEARING IMPL,PS,SZ 3,8MM; AR-503-PSLF, IBAL TKA FEM,PS SZ 5,LFT,CEMENTED
Outcome Attributed to Adverse Event Other;